Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 45, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 27, 2012, 10:21 AM EDT for Bay County, Saginaw County, Tuscola County, Michigan. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2012, 10:21 AM EDT (14:21 UTC)
- Expired
- May 27, 2012, 11:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Bay County, MI, Saginaw County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 92 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 10:24 AM EDT | TSTM WND DMG | 5 Ssw Bay City, MI | AWNINGS ON TRAILERS GOT RIPPED OFF AT THE REST STOP ON I-75 NEAR EXIT 160. |
| May 27, 10:30 AM EDT | TSTM WND DMG | 3 W Reese, MI | TREES DOWN AT VASSAR ROAD AND WASHINGTON ROAD |
| May 27, 10:32 AM EDT | TSTM WND DMG | Chesaning, MI | ROADS CLOSED IN DOWNTOWN DUE TO MULITPLE TREES DOWNED |
| May 27, 10:34 AM EDT | TSTM WND DMG | 3 Wsw Reese, MI | MULTIPLE TREES AND POWERLINES DOWN IN BLUMFIELD TOWNSHIP |
| May 27, 10:40 AM EDT | TSTM WND DMG | 5 E Vassar, MI | 12 INCH DIAMETER TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
346
WUUS53 KDTX 271421
SVRDTX
MIC017-145-157-271515-
/O.NEW.KDTX.SV.W.0045.120527T1421Z-120527T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1021 AM EDT SUN MAY 27 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BAY COUNTY IN SOUTHEAST MICHIGAN...
SAGINAW COUNTY IN SOUTHEAST MICHIGAN...
TUSCOLA COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1115 AM EDT
* AT 1017 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES NORTH OF CARO TO ST. CHARLES...AND MOVING SOUTHEAST AT 50
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DEFORD AND OAKLEY AROUND 1030 AM EDT.
WILMOT AND TUSCOLA AROUND 1035 AM EDT.
MILLINGTON AND MAYVILLE AROUND 1040 AM EDT.
SILVERWOOD AROUND 1045 AM EDT.
FOSTORIA AROUND 1050 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ZILWAUKEE... VASSAR... UNIONVILLE...
ST. CHARLES... SAGINAW... REESE...
QUANICASSEE... OAKLEY... MUNGER...
MILLINGTON... MERRILL... MAYVILLE...
MARION SPRINGS... KINGSTON... GAGETOWN...
FREELAND... FRANKENMUTH... FAIRGROVE...
CHESANING... CASS CITY... CARO...
BRIDGEPORT... BIRCH RUN... AKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4348 8417 4357 8417 4357 8406 4353 8405
4352 8402 4361 8371 4360 8367 4372 8352
4370 8349 4373 8347 4372 8347 4367 8347
4367 8312 4333 8310 4332 8335 4323 8335
4322 8393 4313 8393 4313 8437 4348 8437
TIME...MOT...LOC 1421Z 302DEG 43KT 4356 8332 4332 8414
WIND...HAIL 70MPH <.75IN
$$
BT2 follow-up statements
582
WWUS53 KDTX 271442
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1042 AM EDT SUN MAY 27 2012
MIC017-271450-
/O.CAN.KDTX.SV.W.0045.000000T0000Z-120527T1515Z/
BAY MI-
1042 AM EDT SUN MAY 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BAY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4348 8415 4349 8382 4348 8382 4348 8370
4350 8370 4359 8333 4367 8312 4333 8310
4332 8335 4323 8335 4322 8393 4313 8394
4313 8423
TIME...MOT...LOC 1440Z 302DEG 43KT 4344 8318 4320 8400
$$
MIC145-157-271515-
/O.CON.KDTX.SV.W.0045.000000T0000Z-120527T1515Z/
SAGINAW MI-TUSCOLA MI-
1042 AM EDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TUSCOLA AND
EASTERN SAGINAW COUNTIES UNTIL 1115 AM EDT...
AT 1038 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KINGSTON TO CHESANING...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SILVERWOOD AND FOSTORIA AROUND 1050 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ZILWAUKEE... VASSAR... ST. CHARLES...
SAGINAW... REESE... OAKLEY...
MILLINGTON... MAYVILLE... KINGSTON...
FRANKENMUTH... FAIRGROVE... CHESANING...
CASS CITY... CARO... BRIDGEPORT...
BIRCH RUN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
LAT...LON 4348 8415 4349 8382 4348 8382 4348 8370
4350 8370 4359 8333 4367 8312 4333 8310
4332 8335 4323 8335 4322 8393 4313 8394
4313 8423
TIME...MOT...LOC 1440Z 302DEG 43KT 4344 8318 4320 8400
WIND...HAIL 60MPH <.75IN
$$
BT512
WWUS53 KDTX 271511
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1111 AM EDT SUN MAY 27 2012
MIC145-157-271520-
/O.EXP.KDTX.SV.W.0045.000000T0000Z-120527T1515Z/
SAGINAW MI-TUSCOLA MI-
1111 AM EDT SUN MAY 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR TUSCOLA AND EASTERN SAGINAW
COUNTIES WILL EXPIRE AT 1115 AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4348 8415 4349 8382 4348 8382 4348 8370
4350 8370 4359 8333 4367 8312 4333 8310
4332 8335 4323 8335 4322 8393 4313 8394
4313 8423
TIME...MOT...LOC 1510Z 302DEG 43KT 4325 8276 4301 8358
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:00 AM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 27, 6:00 AM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 600 AM EDT SUN MAY 27 2012 .AVIATION... //DISCUSSION... ELEVATED THUNDERSTORMS HAVE DEVELOPED OVER THE TRI CITIES REGION THIS MORNING. THE FIRING OF THE CONVECTION HAS COINCIDED WITH THE ARRIVAL OF THE LEAD EDGE OF DECAYED CONVECTION...PER WATER VAPOR IMAGERY. ACROSS FAR SOUTHERN LOWER MICHIGAN...CONDITIONS ARE CAPPED WITH VERY WARM MIDLEVEL AIR JUST OFF OF THE SURFACE. THIS CAPPING HAS CAUSED CONVECTION TO ESSENTIALLY DRY UP OVER THE GRAND RAPIDS VICINITY THIS PAST HOUR. SINCE THE WARM FRONT IS FORECASTED TO MIGRATE NORTHWARD THIS MORNING NOT EXPECTING ANY ACTIVITY TO IMPACT THE TAF SITES SOUTH OF KFNT. THE PRIMARY THREAT WITH THE THUNDERSTORMS IMPACTING THE TRI CITIES IS VERY HEAVY RAINFALL DUE TO HIGH RAINFALL RATES AND LOCALIZED TRAINING OF CELLS. AS THE RIDGE BUILDS INTO THE REGION THIS AFTERNOON...THE THREAT FOR PRECIPITATION IS EXPECTED TO DIMINISH. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN THUNDERSTORM POTENTIAL TODAY. * LOW CONFIDENCE IN CEILING BELOW 5000 FEET LATER THIS MORNING. && .PREV DISCUSSION...ISSUED 352 AM EDT SUN MAY 27 2012 SHORT TERM...TODAY AND TONIGHT THE FIRST ISSUE FOR THE TODAY AND TONIGHT PERIOD WILL AGAIN BE TRENDS/THE MIGRATION OF A WARM FRONTAL BOUNDARY INTO AND THROUGH SOUTHEASTERN MICHIGAN. WHAT HAS MADE THE FORECAST SO DIFFICULT THE PAST FEW DAYS IS THE SLABBED NATURE (IN THE VERTICAL) OF THE WARM FRONT/BAROCLINIC ZONE DRAPED ACROSS THE UPPER MIDWEST. THIS ALLOWS FOR LITTLE TO NO UNDERSTANDING IN MIXING DEPTHS WHICH CAN LEAD TO FORECAST BUSTS ON DAYTIME TEMPERATURES. TYPICALLY...THESE WARM FRONT BOUNDARIES GET THEIR ACT TOGETHER AND CONGEAL AFTER A DIURNAL HEATING CYCLE OR TWO..THIS ONE JUST DOES NOT WANT TO DO IT. HARD TO DEFINITIVELY SAY WHAT IS GOING ON HERE...BUT IT APPEARS THAT SOUTHEASTERN MICHIGAN HAS REMAINED JUST OUT OF REACH TO THE PRIOR/EPISODIC LOW LEVEL JETLETS THAT HAVE BEEN FORMING. COULD JUST BE A CONSEQUENCE OF THE VERY SLUGGISH/SLOW MOVING POTENTIAL VORTICITY ANOMALY OVER THE INTERMOUNTAIN WEST. QUITE THE ACTIVE FRONT UNDERWAY FROM PORTIONS OF WISCONSIN CLEAR BACK INTO THE WESTERN DAKOTAS. A WIDESPREAD COVERAGE OF THUNDERSTORMS HAVE DEVELOPED NOCTURNALLY ALONG THE LEAD PUSH OF DEEP MOISTURE TRANSPORT WITHIN A HIGH MOISTURE RIBBON OF 850 MB THETA E. TO COMMENT HERE FROM A THETA E PERSPECTIVE...THERE IS ALOT GOING ON IN THE WARM SECTOR...SOME EVOLUTION FROM SMALLER SCALE PROCESSES THAT ONE DOES NOT SEE VERY OFTEN. IT GOES WITHOUT SAYING...BUT FORECAST CONFIDENCE IS ON THE LOW END OF THE SPECTRUM. MODELS ARE SUGGESTING THE SAME AMOUNT OF MOISTURE QUALITY THAT IS PROVIDING FOR THE SHOWER AND THUNDERSTORMS OUT WEST DOES NOT EXTEND INTO LOWER MICHIGAN. THIS IS LIKELY THE REASON FOR THE RELATIVELY QUIET WEATHER SEEN HERE OVER LOWER MICHIGAN THIS MORNING. RECENT MODEL DATA HAS SUGGESTED...INCLUDING MEMBERS OF THE 27.00Z SUITE...THAT CONVECTION WOULD HAVE DEVELOPED OVER PORTIONS OF IA/IL THIS PAST EVENING. THIS HAS NOT OCCURRED. THE 00Z KILX/KDVN RAOBS ARE VERY IMPRESSIVE WITH THE AMOUNT OF 825-650 MB CAPPING...LIKELY THE SQUASHING AGENT. THIS HAS CONSEQUENCES ON THE FORECAST FOR SOUTHEASTERN MICHIGAN AS THE MODELS WERE SUGGESTING THAT DEVELOPED CLOUDS AND PRECIPITATION WOULD IMPACT SOUTHEASTERN MICHIGAN THROUGHOUT THE MORNING HOURS. THIS IS NOW SERIOUSLY IN DOUBT AND HAVE BACKED POPS DOWN TO A MID CHANCE...ARCING ACROSS THE CENTRAL SECTIONS OF THE CWA. WILL NEED TO MONITOR THE EVOLUTION OF THE ELEVATED CONVECTION NEAR SHEBOYGAN WI AS IT IS TRAVELING SOUTHEAST...IN AGREEMENT WITH THE DIRECTION OF THE CORFIDI VECTORS. NOT SEEING ANY BEHAVIOR OR SIGNS THIS STORM WILL UPSCALE GROW INTO A MCS SO FOR NOW WILL NOT DRAMATICALLY SWING THE FORECAST. THE CHANCE POPS WILL MIGRATE NORTHWARD THROUGHOUT THE DAY...ALIGNING ALONG AND AHEAD OF THE LIFTING 950MB THETA E GRADIENT/WARM FRONT. THIS BOUNDARY WILL BE LOCATED OVER PORTIONS OF LENAWEE/MONROE COUNTY AT 12Z...SHIAWASSEE CO TO LAKE ST CLAIR AT 15Z...BAY CO TO PORT HURON AT 18Z...CLEARING THE THUMB AROUND 21Z. THE ONLY REAL SHOT AT ANY STRONG THUNDERSTORM ACTIVITY MAY COME THIS AFTERNOON ACROSS PORTIONS OF THE THUMB. THE 12Z SPC WRF-NMM RUN IS SUGGESTIVE THAT ROBUST-VIGOROUS ELEVATED CONVECTION MAY INITIATE ALONG OR DIVE SOUTHEAST ALONG THE 950MB WARM FRONT. NO SEVERE WEATHER IS ANTICIPATED. THE BIG DECISION POINT IS ON DAYTIME HIGHS TODAY GIVEN RECENT PERFORMANCE. SIDING WITH LESS CLOUDS/PRECIPITATION FOR THIS MORNING LEADS THE THINKING TO MORE INSOLATION AND A PROGRESSIVE WARM FRONTAL MOVEMENT FOR THIS AFTERNOON. THUS...WILL EXHIBIT PATIENCE AND SIDE WITH THE INHERITED FORECAST INSTEAD OF POTENTIALLY OVERCORRECTING AND GOING WITH THE COOLER MOS VALUES. ANOTHER TOUGH DECISION. HIGHS TODAY ARE EXPECTED TO REACH/EXCEED 90 DEGREES ACROSS THE SOUTHERN HALF OF THE CWA...MIDDLE TO UPPER 80S NORTH. TONIGHT...MODELS ARE IN GOOD AGREEMENT THE ATMOSPHERE WILL BE CAPPED IN THE 850-650 MB LAYER. THE FORECASTED 800MB TEMPERATURE TONIGHT IS AN IMPRESSIVE 19C. THE HIGH CONVECTIVE INHIBITION ALONG WITH THE UPPER LEVEL RIDGE AXIS DIRECTLY OVER SOUTHEASTERN MICHIGAN IS EXPECTED TO KEEP CONDITIONS DRY TONIGHT. LONG TERM...MONDAY THROUGH SATURDAY HIGH AMPLITUDE UPPER LEVEL PATTERN WILL BEGIN TO BREAK DOWN THROUGH THE EARLY WEEK PERIOD...AS STRONG HEIGHT FALLS ANCHORING AN EJECTING MID LEVEL LOW WILL DIG INTO THE PREDOMINATE UPPER RIDGE PARKED ACROSS THE EASTERN CONUS. UPPER RIDGE AXIS DRAPED ACROSS SOUTHEAST MICHIGAN AT 12Z MONDAY WILL SHIFT EAST THROUGH THE DAY...EFFECTIVELY ESTABLISHING A DEEP SOUTHWEST FLOW FOR THE MEMORIAL HOLIDAY. PATCHES OF ALTO CUMULUS MAY EXIST AT THE TOP OF THE RESIDENT/STOUT ELEVATED MIXED LAYER...BUT OTHERWISE SOUNDINGS/X-SECTIONS POINT TO SEEING QUITE A BIT OF SUN. GIVEN PROGGED 800 MB TEMPS OF 15-17C...THIS CONTINUES TO SUPPORT WIDESPREAD HIGHS AROUND 90/LOWER 90S. DESPITE A GENERAL TREND OF LOWERING HEIGHTS WITH TIME AND AT LEAST MODERATE LOW LEVEL DESTABILIZATION (MLCAPE CLIMBING INTO THE 1500- 1800 J/KG RANGE)...THE MID LEVEL THERMAL PROFILE STILL APPEARS WARM ENOUGH TO ADEQUATELY CAP THE ENVIRONMENT THROUGH AT LEAST 21Z. BEYOND THIS POINT...STILL SOME UNCERTAINTY YET IN DETAILING THE POTENTIAL CONVECTIVE EVOLUTION (BOTH UPSTREAM AND/OR OVERHEAD) AND TIMING. 00Z NAM CONTINUES TO DEPICT A PRE-FRONTAL TROUGH FEATURE THAT WILL EMERGE IN THE LEE OF LAKE MICHIGAN LATE MONDAY...SHIFTING THIS BOUNDARY THROUGH SOUTHEAST MICHIGAN IN THE 21-02Z WINDOW. CERTAINLY A PLAUSIBLE SCENARIO GIVEN THE PRESSURE/THERMAL PATTERN...WHICH WOULD PROVIDE A LEGITIMATE ANCHOR FOR CONVECTIVE GROWTH DURING THIS TIME. A RELATIVELY STRONG/UNIDIRECTIONAL BACKGROUND WIND PROFILE CARRYING UPWARDS OF 40 KNOTS OF DEEP LAYER SHEAR WOULD BE MORE THAN SUFFICIENT TOWARD SUSTAINING ORGANIZED UPDRAFTS GIVEN THE RESIDENT INSTABILITY. ADDITIONAL DEVELOPMENT WILL LINK WITH THE APPROACHING COLD FRONT MONDAY NIGHT. NAM MAY BE DISPLAYING A BIAS IN DEVELOPING A RATHER ROBUST/ATTENDANT LOW LEVEL JET STRUCTURE...BUT CANNOT DISCOUNT THE IDEA THAT SOME FORM OF INCREASING CONVERGENCE CONTRIBUTES TO A MORE WIDESPREAD CONVECTIVE EPISODE WITH HEAVY RAINFALL/TRAINING CELLS BECOMING A CONCERN FOR A TIME OVERNIGHT. COLD FRONT CLEARS THE AREA BY LATE MORNING TUESDAY...LEAVING A WELL-MIXED WESTERLY FLOW AND WEAK COLD/DRY AIR ADVECTION FOR THE LATTER HALF OF THE DAY. THE INITIAL DOWNWARD THERMAL ADJUSTMENT WILL ONLY BE NOTEWORTHY AS A RESULT OF THE WARMTH NOTED THE PREVIOUS DAY...WITH THE MIXING/HEATING ADEQUATELY COUNTERING THE ADVECTIVE PROCESS. HIGHS OF UPPER 70S TO LOWER 80S LOOK ATTAINABLE TUESDAY. MID LEVEL TROUGH AXIS WILL PIVOT ACROSS LOWER MICHIGAN ON WEDNESDAY. WHILE THE HEART OF THE MID LEVEL COLD POOL /-18C AT 500 MB/ WILL SPIN THROUGH NORTHERN LOWER MI...A GENERAL INCREASE IN MID LEVEL LAPSE RATES ARRIVING COINCIDENT WITH PEAK HEATING MAY PROMOTE A BRIEF INCREASE IN SHOWER DEVELOPMENT LATE WEDNESDAY... HIGHER COVERAGE FAVORING NORTHERN/EASTERN AREAS. LINGERING TROUGHINESS WILL LIMIT THE TEMPERATURE RESPONSE THROUGH THE LATTER HALF OF THE WEEK...READINGS GENERALLY AT/BELOW NORMAL TO BEGIN THE MONTH OF JUNE. MARINE... A WARM FRONT WILL MOVE NORTH OF LAKE HURON BY TONIGHT. THIS WILL OCCUR AS LOW PRESSURE TAKES POSITION OVER NORTHERN MINNESOTA. THE RESULT WILL BE UNSETTLED MARINE CONDITIONS DUE TO VARYING AMOUNTS OF SHOWER AND THUNDERSTORM ACTIVITY BUT WITH MARINE CONDITIONS OTHERWISE BEING FAVORABLE IN TERMS OF WIND AND WAVES. THE LOW PRESSURE SYSTEM IS THEN EXPECTED TO MOVE FROM NORTHERN MINNESOTA THROUGH NORTHERN ONTARIO MONDAY AND MONDAY NIGHT AND PULL A COLD FRONT THROUGH THE REGION. THIS FRONT WILL PROVIDE THE BEST POTENTIAL FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....CB SHORT TERM...CB LONG TERM....MR MARINE.......CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 27, 4:06 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 406 AM EDT SUN MAY 27 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-280815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 406 AM EDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A WARM FRONT LIFTS ACROSS SOUTHEAST MICHIGAN. THE POTENTIAL DOES EXIST FOR AN ISOLATED STORM TO APPROACH SEVERE LIMITS...MAINLY ACROSS THE THUMB. HOWEVER... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL AND HEAVY DOWNPOURS. STORMS WILL TRACK TO THE EAST AT 40 MPH. HOT AND HUMID CONDITIONS WILL ACCOMPANY THE PASSAGE OF THE WARM FRONT...SENDING DAYTIME HIGH TEMPERATURES NEAR 90 DEGREES TODAY. THIS WILL RESULT IN HEAT INDICES OF MID 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL INCREASE FROM LATE MONDAY INTO MONDAY NIGHT IN ADVANCE OF A COLD FRONT. THE POTENTIAL DOES EXIST FOR THESE THUNDERSTORMS TO BECOME SEVERE. HOT AND HUMID CONDITIONS WILL CONTINUE ON MONDAY...WITH HEAT INDICES AGAIN IN THE MIDDLE TO UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-280815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 406 AM EDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A WARM FRONT LIFTS ACROSS SOUTHEAST MICHIGAN. THE POTENTIAL DOES EXIST FOR AN ISOLATED STORM TO APPROACH SEVERE LIMITS...MAINLY ACROSS THE THUMB. HOWEVER... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL AND HEAVY DOWNPOURS. STORMS WILL TRACK TO THE EAST AT 40 MPH. HOT AND HUMID CONDITIONS WILL ACCOMPANY THE PASSAGE OF THE WARM FRONT...SENDING DAYTIME HIGH TEMPERATURES NEAR 90 DEGREES TODAY. THIS WILL RESULT IN HEAT INDICES OF MID 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL INCREASE FROM LATE MONDAY INTO MONDAY NIGHT IN ADVANCE OF A COLD FRONT. THE POTENTIAL DOES EXIST FOR THESE THUNDERSTORMS TO BECOME SEVERE. HOT AND HUMID CONDITIONS WILL CONTINUE ON MONDAY...WITH HEAT INDICES AGAIN IN THE MIDDLE TO UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, May 27, 5:53 AM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 553 AM EDT SUN MAY 27 2012 MIZ047-048-053-271230- MIDLAND-BAY-SAGINAW- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW 553 AM EDT SUN MAY 27 2012 AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE TRI- CITIES REGION THIS MORNING. THIS PRECIPITATION WILL CONTAIN VERY HEAVY DOWNPOURS AT TIMES. RAINFALL ACCUMULATION FROM ONE TO ONE AND A HALF INCHES WILL BE POSSIBLE IN LESS THAN AN HOUR WITHIN THE HEAVIEST BANDS. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. THIS PRECIPITATION WILL PERSIST THROUGH MID MORNING BEFORE GRADUALLY DIMINISHING IN INTENSITY AND COVERAGE. MR
Special weather statement, May 27, 7:24 AM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 724 AM EDT SUN MAY 27 2012 MIZ047-271200- MIDLAND- 724 AM EDT SUN MAY 27 2012 ...SPECIAL WEATHER STATEMENT... AT 718 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEAST MIDLAND COUNTY...MOVING EAST AT 20 MPH. THIS STORM WILL BRING HEAVY RAINFALL. RAINFALL AMOUNTS UP TO 2 INCHES WILL BE POSSIBLE IN LESS THAN AN HOUR AS THIS STORM MOVES THROUGH. IN ADDITION...PEA SIZE HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... POSEYVILLE BY 735 AM EDT... LAPORTE BY 740 AM EDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
Special weather statement, May 27, 9:11 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 911 AM EDT SUN MAY 27 2012 MIZ047-048-053-271430- BAY-MIDLAND-SAGINAW- 911 AM EDT SUN MAY 27 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 909 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTH OF PINCONNING TO 47 MILES WEST OF COLEMAN...MOVING EAST AT 50 MPH. PEA SIZE HAIL...WINDS GREATER NEAR 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE LIKELY WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... EDENVILLE AND COLEMAN BY 935 AM EDT... SANFORD AND PINCONNING BY 950 AM EDT... PLEASANT VALLEY AND MIDLAND BY 1000 AM EDT... KAWKAWLIN AND AUBURN BY 1010 AM EDT... FREELAND BY 1015 AM EDT... MERRILL AND ESSEXVILLE BY 1020 AM EDT... MUNGER AND SAGINAW BY 1030 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BT
Special weather statement, May 27, 9:59 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 959 AM EDT SUN MAY 27 2012 MIZ047-048-053-054-271500- BAY-MIDLAND-SAGINAW-TUSCOLA- 959 AM EDT SUN MAY 27 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 955 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF PINCONNING TO AUBURN TO 17 MILES SOUTHWEST OF COLEMAN. ADDITIONAL STORMS EXTENDED EASTWARD INTO NORTHERN TUSCOLA COUNTY...ALL MOVING EAST AT 50 MPH. ONE HALF INCH DIAMETER HAIL...WINDS NEAR 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... PLEASANT VALLEY BY 1005 AM EDT... ESSEXVILLE AND BAY CITY BY 1010 AM EDT... FREELAND BY 1015 AM EDT... QUANICASSEE AND MUNGER BY 1020 AM EDT... MARION SPRINGS AND ZILWAUKEE BY 1025 AM EDT... FAIRGROVE AND AKRON BY 1030 AM EDT... ST. CHARLES AND OAKLEY BY 1035 AM EDT... THE ADDITIONAL STORMS AFFECTING NORTHERN TUSCOLA COUNTY WILL MOVE BETWEEN FAIRGROVE...CARO...AND CASS CITY. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BT
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:38 AM EDT | Areal Flood Advisory | DTX | Midland | 3 hr |
| May 27, 9:37 AM EDT | Special Marine Warning | DTX | 68 min | |
| May 27, 11:24 AM EDT | Special Marine Warning | DTX | 57 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.